zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Complex dynamics of a reaction-diffusion epidemic model. (English) Zbl 1327.92069
Summary: In this paper, we investigate the complex dynamics of a reaction-diffusion $S-I$ model incorporating demographic and epidemiological processes with zero-flux boundary conditions. By the method of Lyapunov function, the global stability of the disease free equilibrium and the epidemic equilibrium was established. In addition, the conditions of Turing instability were obtained and the Turing space in the parameters space were given. Based on these results, we present the evolutionary processes that involves organism distribution and their interaction of spatially distributed population with local diffusion, and find that the model dynamics exhibits a diffusion-controlled formation growth to “holes, holes-stripes, stripes, spots-stripes and spots” pattern replication. Furthermore, we indicate that the diseases’ spread is getting smaller with $R_{0}$ increasing, and the increasing the diffusion of infectious will increase the speed of diseases spreading. Our results indicate that the diffusion has a great influence on the spread of the epidemic and extend well the finding of spatio-temporal dynamics in the epidemic model.

35K57Reaction-diffusion equations
35Q92PDEs in connection with biology and other natural sciences
Full Text: DOI
[1] Kermack, W. O.; Mckendrick, A. G.: A contribution to the mathematical theory of epidemics, Proc. R. Soc. A 115, 700-721 (1927) · Zbl 53.0517.01 · doi:10.1098/rspa.1927.0118
[2] Ma, Z.; Zhou, Y.; Wu, J.: Modeling and dynamics of infectious diseases, (2009) · Zbl 1180.92081
[3] Smith, H. L.: Subharmonic bifurcation in an SIR epidemic model, J. math. Biol. 17, No. 2, 163-177 (1983) · Zbl 0578.92023 · doi:10.1007/BF00305757
[4] Beretta, E.; Takeuchi, Y.: Global stability of an SIR epidemic model with time delays, J. math. Biol. 33, No. 3, 250-260 (1995) · Zbl 0811.92019 · doi:10.1007/BF00169563
[5] Hethcote, H. W.: The mathematics of infectious diseases, SIAM rev. 42, No. 4, 599-653 (2000) · Zbl 0993.92033 · doi:10.1137/S0036144500371907
[6] Fan, M.; Li, M. Y.; Wang, K.: Global stability of an SEIS epidemic model with recruitment and a varying total population size, Math. biosci. 170, No. 2, 199-208 (2001) · Zbl 1005.92030 · doi:10.1016/S0025-5564(00)00067-5
[7] Li, M. Y.; Smith, H. L.; Wang, L.: Global dynamics of an SEIR epidemic model with vertical transmission, SIAM J. Appl. math. 62, No. 1, 58-69 (2001) · Zbl 0991.92029 · doi:10.1137/S0036139999359860
[8] Ruan, S.; Wang, W.: Dynamical behavior of an epidemic model with a nonlinear incidence rate, J. differential equations 188, No. 1, 135-163 (2003) · Zbl 1028.34046 · doi:10.1016/S0022-0396(02)00089-X
[9] Berezovsky, F.; Karev, G.; Song, B.; Castillo-Chavez, C.: A simple epidemic model with surprising dynamics, Math. biosci. Eng. 2, 133-152 (2005) · Zbl 1061.92052
[10] Wang, W.; Ruan, S.: Bifurcations in an epidemic model with constant removal rate of the infectives, J. math. Anal. appl. 291, No. 2, 775-793 (2004) · Zbl 1054.34071 · doi:10.1016/j.jmaa.2003.11.043
[11] Zhou, Y.; Ma, Z.; Brauer, F.: A discrete epidemic model for SARS transmission and control in China, Math. comp. Model. 40, No. 13, 1491-1506 (2004) · Zbl 1066.92046 · doi:10.1016/j.mcm.2005.01.007
[12] Xiao, D.; Ruan, S.: Global analysis of an epidemic model with nonmonotone incidence rate, Math. biosci. 208, No. 2, 419-429 (2007) · Zbl 1119.92042 · doi:10.1016/j.mbs.2006.09.025
[13] Okubo, A.; Levin, S.: Diffusion and ecological problems: modern perspectives, (2001) · Zbl 1027.92022
[14] Neuhauser, C.: Mathematical challenges in spatial ecology, Notices amer. Math. soc. 48, No. 11, 1304-1314 (2001) · Zbl 1128.92328 · http://www.ams.org/notices/200111/fea-neuhauser.pdf
[15] Cantrell, R.; Cosner, C.: Spatial ecology via reaction--diffusion equations, (2003) · Zbl 1059.92051
[16] Murray, J. D.: Mathematical biology, (2003) · Zbl 1006.92002
[17] Holmes, E. E.; Lewis, M. A.; Banks, J. E.; Veit, R. R.: Partial differential equations in ecology: spatial interactions and population dynamics, Ecology 75, 17-29 (1994)
[18] Rass, L.; Radcliffe, J.: Spatial deterministic epidemics, (2003) · Zbl 1018.92028
[19] Hosono, Y.; Ilyas, B.: Traveling waves for a simple diffusive epidemic model, Math. model. Method. appl. Sci. 5, 935-966 (1995) · Zbl 0836.92023 · doi:10.1142/S0218202595000504
[20] Cruickshank, I.; Gurney, W.; Veitch, A.: The characteristics of epidemics and invasions with thresholds, Theor. popu. Biol. 56, No. 3, 279-292 (1999) · Zbl 0963.92034 · doi:10.1006/tpbi.1999.1432
[21] Ferguson, N. M.; Donnelly, C. A.; Anderson, R. M.: The foot-and-mouth epidemic in great britain: pattern of spread and impact of interventions, Science 292, No. 5519, 1155 (2001)
[22] Grenfell, B. T.; Bjornstad, O. N.; Kappey, J.: Travelling waves and spatial hierarchies in measles epidemics, Nature 414, No. 6865, 716-723 (2001)
[23] He, D.; Stone, L.: Spatio-temporal synchronization of recurrent epidemics, Proc. R. Soc. lond. B 270, No. 1523, 1519-1526 (2003)
[24] Lloyd, A. L.; Jansen, V. A.: Spatiotemporal dynamics of epidemics: synchrony in metapopulation models, Math. biosci. 188, No. 1--2, 1-16 (2004) · Zbl 1036.92029 · doi:10.1016/j.mbs.2003.09.003
[25] Van Ballegooijen, W. M.; Boerlijst, M. C.: Emergent trade-offs and selection for outbreak frequency in spatial epidemics, Pnas 101, No. 52, 18246 (2004)
[26] Filipe, J. A. N.; Maule, M. M.: Effects of dispersal mechanisms on spatio-temporal development of epidemics, J. theoret. Biol. 226, No. 2, 125-141 (2004)
[27] Funk, G.; Jansen, V.; Bonhoeffer, S.; Killingback, T.: Spatial models of virus-immune dynamics, J. theoret. Biol. 233, No. 2, 221-236 (2005)
[28] Pascual, M.; Guichard, F.: Criticality and disturbance in spatial ecological systems, Tree 20, No. 2, 88-95 (2005)
[29] Festenberg, N. V.; Gross, T.; Blasius, B.: Seasonal forcing drives spatio-temporal pattern formation in rabies epidemics, Math. model. Nat. phen. 2, No. 4, 63-73 (2007)
[30] Mulone, G.; Straughan, B.; Wang, W.: Stability of epidemic models with evolution, Studies in appl. Math. 118, No. 2, 117-132 (2007)
[31] Hilker, F. M.; Langlais, M.; Petrovskii, S. V.; Malchow, H.: A diffusive SI model with allee effect and application to FIV, Math. biosci. 206, No. 1, 61-80 (2007) · Zbl 1124.92044 · doi:10.1016/j.mbs.2005.10.003
[32] Wang, K.; Wang, W.: Propagation of HBV with spatial dependence, Math. biosci. 210, No. 1, 78-95 (2007) · Zbl 1129.92052 · doi:10.1016/j.mbs.2007.05.004
[33] Wang, K.; Wang, W.; Song, S.: Dynamics of an HBV model with diffusion and delay, J. theoret. Biol. 253, No. 1, 36-44 (2008)
[34] Malchow, H.; Petrovskii, S. V.; Venturino, E.: Spatiotemporal patterns in ecology and epidemiology--theory, models, and simulation, Mathematical and computational biology series (2008) · Zbl 1298.92004
[35] Upadhyay, R. K.; Kumari, N.; Rao, V.: Modeling the spread of bird flu and predicting outbreak diversity, Nonl. anal.: RWA 9, No. 4, 1638-1648 (2008) · Zbl 1154.92324 · doi:10.1016/j.nonrwa.2007.04.009
[36] Xu, R.; Ma, Z.: An HBV model with diffusion and time delay, J. theoret. Biol. 257, No. 3, 499-509 (2009)
[37] B. Camara, Complexité de dynamiques de modèles proie-prédateur avec diffusion et applications, Ph.D Thesis, Lorient, Universitè du Havre, 2009.
[38] Turing, A. M.: The chemical basis of morphogenesis, Phil. trans. Roy. soc. Lond. B 237, No. 641, 37-72 (1952)
[39] Liu, Q.; Jin, Z.: Formation of spatial patterns in an epidemic model with constant removal rate of the infectives, J. stat. Mech. 2007, P05002 (2007)
[40] Sun, G.; Jin, Z.; Liu, Q. X.; Li, L.: Pattern formation in a spatial S--I model with non-linear incidence rates, J. stat. Mech. 2007, P11011 (2007)
[41] Sun, G.; Jin, Z.; Liu, Q. X.; Li, L.: Chaos induced by breakup of waves in a spatial epidemic model with nonlinear incidence rate, J. stat. Mech. 2008, P08011 (2008)
[42] Sun, G.; Jin, Z.; Liu, Q. X.; Li, L.: Spatial pattern in an epidemic system with cross-diffusion of the susceptible, J. biol. Sys. 17, No. 1, 1-12 (2009) · Zbl 06534632
[43] Cai, Y.; Wang, W.: Spatiotemporal dynamics of a reaction--diffusion epidemic model with nonlinear incidence rate, J. stat. Mech., P02025 (2011)
[44] Wang, W.; Lin, Y.; Wang, H.; Liu, H.; Tan, Y.: Pattern selection in an epidemic model with self and cross diffusion, J. biol. Sys. 19, 19-31 (2011)
[45] Bendahmane, M.; Saad, M.: Mathematical analysis and pattern formation for a partial immune system modeling the spread of an epidemic disease, Acta appl. Math. 115, 17-42 (2011) · Zbl 1252.35053
[46] Arcuri, P.; Murray, J. D.: Pattern sensitivity to boundary and initial conditions in reaction--diffusion models, J. math. Biol. 24, No. 2, 141-165 (1986) · Zbl 0595.92001 · doi:10.1007/BF00275996
[47] Hwang, T. W.; Kuang, Y.: Deterministic extinction effect of parasites on host populations, J. math. Biol. 46, No. 1, 17-30 (2003) · Zbl 1015.92042 · doi:10.1007/s00285-002-0165-7
[48] Chen, W.; Wang, M.: Qualitative analysis of predator--prey models with beddington--deangelis functional response and diffusion, Math. comput. Model. 42, No. 1--2, 31-44 (2005) · Zbl 1087.35053 · doi:10.1016/j.mcm.2005.05.013
[49] Henry, D.: Geometric theory of semilinear parabolic equations, (1981) · Zbl 0456.35001
[50] Baurmann, M.; Gross, T.; Feudel, U.: Instabilities in spatially extended predator--prey systems: spatio-temporal patterns in the neighborhood of Turing--Hopf bifurcations, J. theoret. Biol. 245, No. 2, 220-229 (2007)
[51] Wang, W.; Liu, Q.; Jin, Z.: Spatiotemporal complexity of a ratio-dependent predator--prey system, Phys. rev. E 75, No. 5, 051913 (2007)